Alert archive / Hawaii / Flash Flood Warnings in 2026
Flash Flood Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Feb 21, 2026, 2:50 AM HST for Kauai County, Hawaii. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2026, 2:50 AM HST (12:50 UTC)
- Expired
- Feb 21, 2026, 10:58 AM HST
- In force
- 8 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Kauai County, HI
The radar
The South Kauai radar (PHKI), 21 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 3:45 AM HST | FLASH FLOOD | 1 Se Princeville, HI | Kauai Police shutdown Kuhio Highway near the Hanalei River Bridge due to rising water and flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 0.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204
WGHW50 PHFO 211250
FFWHFO
HIC007-211600-
/O.NEW.PHFO.FF.W.0004.260221T1250Z-260221T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
250 AM HST Sat Feb 21 2026
The National Weather Service in Honolulu has issued a
* Flash Flood Warning for...
The island of Kauai in Kauai County
* Until 600 AM HST.
* At 250 AM HST, radar indicated heavy rain over windward sections
of Kauai, with rain falling at a rate of 2 to 3 inches per hour.
Additionally, the Hanalei River reported a rapid rise, with the
water reaching a level that typically results in the closure of
Kuhio Highway near the Hanalei River Bridge due to water over the
roadway. Flooding is expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are
possible in steep terrain.
* Some locations that will experience flash flooding include...
The entire island of Kauai.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
The heavy rains may cause rock and mudslides in steep terrain areas.
&&
This warning may need to be extended beyond 600 AM HST if flooding
persists.
This Flash Flood Warning replaces the previously issued Flood
Advisory that was in effect for The island of Kauai in Kauai County.
LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
2224 15944 2225 15940 2222 15933 2216 15931
2215 15928 2205 15933 2196 15932 2195 15934
2193 15934 2192 15936 2186 15945 2188 15961
2194 15967 2198 15977 2206 15980 2207 15980
FLASH FLOOD...RADAR INDICATED
$$
JELSEMA5 follow-up statements
725
WGHW70 PHFO 211349
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
349 AM HST Sat Feb 21 2026
HIC007-211600-
/O.CON.PHFO.FF.W.0004.000000T0000Z-260221T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kauai HI-
349 AM HST Sat Feb 21 2026
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS
MORNING FOR THE ISLAND OF KAUAI IN KAUAI COUNTY...
At 349 AM HST, radar indicated heavy rain over windward sections of
Kauai, with rain falling at a rate of 2 to 3 inches per hour in the
heaviest showers. Additionally, Emergency Management reported that
the Princeville side of Kuhio Highway has been closed near the
Hanalei River Bridge due to water over the roadway.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are possible
in steep terrain.
Some locations that will experience flash flooding include...
The entire island of Kauai.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
The heavy rains may cause rock and mudslides in steep terrain areas.
&&
LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
2224 15944 2225 15940 2222 15933 2216 15931
2215 15928 2205 15933 2196 15932 2195 15934
2193 15934 2192 15936 2186 15945 2188 15961
2194 15967 2198 15977 2206 15980 2207 15980
FLASH FLOOD...RADAR INDICATED
$$
JELSEMA162
WGHW50 PHFO 211532
FFWHFO
HIC007-211900-
/O.EXT.PHFO.FF.W.0004.000000T0000Z-260221T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
532 AM HST Sat Feb 21 2026
The National Weather Service in Honolulu has extended the
* Flash Flood Warning for...
The island of Kauai in Kauai County
* Until 900 AM HST.
* At 532 AM HST, radar indicated heavy rain over the island of
Kauai. Rain was falling at a rate of 2 to 4 inches per hour.
Additionally, the Hanalei River water levels are currently high
enough for Kauai Police to close Kuhio Highway near the Hanalei
River Bridge due to significant water over the roadway. Flash
flooding is ongoing.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are
possible in steep terrain.
* Some locations that will experience flash flooding include...
the entire island of Kauai.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
The heavy rains may cause rock and mudslides in steep terrain areas.
&&
This warning may need to be extended beyond 900 AM HST if flooding
persists.
LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
2224 15944 2225 15940 2222 15933 2216 15931
2215 15928 2205 15933 2196 15932 2195 15934
2193 15934 2192 15936 2186 15945 2188 15961
2194 15967 2198 15977 2206 15980 2207 15980
FLASH FLOOD...RADAR INDICATED
$$
RCB077
WGHW70 PHFO 211730
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
730 AM HST Sat Feb 21 2026
HIC007-211900-
/O.CON.PHFO.FF.W.0004.000000T0000Z-260221T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kauai HI-
730 AM HST Sat Feb 21 2026
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 AM HST THIS MORNING
FOR THE ISLAND OF KAUAI IN KAUAI COUNTY...
At 730 AM HST, radar indicated heavy rain showers over the island of
Kauai. Rainfall rates have generally decreased but heavier showers
with rates of 1 to 3 inches per hour can be seen offshore on the
southern shores of Kauai. These showers are expected to move onshore
this morning. Additionally, the Hanalei River water levels are
currently high enough for Kauai Police to close Kuhio Highway near
the Hanalei River Bridge due to significant water over the roadway.
Flash flooding is ongoing.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are possible
in steep terrain.
Some locations that will experience flash flooding include...
Lihue, Kapaa, Kalaheo, Kekaha, Princeville, Kilauea, North Fork
Wailua Trails, Alakai Swamp Trails, Lawai, Omao, Kokee State Park,
Wailua Homesteads, Hanalei, Hanapepe, Wainiha, Na Pali State Park,
Koloa, Haena, Waimea and Wailua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
The heavy rains may cause rock and mudslides in steep terrain areas.
&&
LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
2224 15944 2225 15940 2222 15933 2216 15931
2215 15928 2205 15933 2196 15932 2195 15934
2193 15934 2192 15936 2186 15945 2188 15961
2194 15967 2198 15977 2206 15980 2207 15980
FLASH FLOOD...RADAR INDICATED
$$
KINO164
WGHW50 PHFO 211841
FFWHFO
HIC007-212200-
/O.EXT.PHFO.FF.W.0004.000000T0000Z-260221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
841 AM HST Sat Feb 21 2026
The National Weather Service in Honolulu has extended the
* Flash Flood Warning for...
The island of Kauai in Kauai County
* Until noon HST.
* At 841 AM HST, radar indicated heavy rain showers over the island
of Kauai. Rainfall rates have generally decreased but heavier
showers with rates of 2 to 3 inches per hour can be seen offshore
on the southern shores of Kauai. These showers are expected to
move onshore this morning. Additionally, the Hanalei River water
levels are currently high enough for Kauai Police to close Kuhio
Highway near the Hanalei River Bridge due to significant water
over the roadway. Flash flooding is ongoing.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are
possible in steep terrain.
* Some locations that will experience flash flooding include...
the entire island of Kauai.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
The heavy rains may cause rock and mudslides in steep terrain areas.
&&
This warning may need to be extended beyond noon HST if flooding
persists.
LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
2224 15944 2225 15940 2222 15933 2216 15931
2215 15928 2205 15933 2196 15932 2195 15934
2193 15934 2192 15936 2186 15945 2188 15961
2194 15967 2198 15977 2206 15980 2207 15980
FLASH FLOOD...OBSERVED
$$
FOSTER387
WGHW70 PHFO 212058
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
1058 AM HST Sat Feb 21 2026
HIC007-212108-
/O.CAN.PHFO.FF.W.0004.000000T0000Z-260221T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kauai HI-
1058 AM HST Sat Feb 21 2026
...FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF KAUAI IN KAUAI
COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat.
A Flood Watch remains in effect until 600 PM HST Saturday for Kauai
and Niihau.
&&
LAT...LON 2216 15973 2224 15958 2222 15953 2225 15949
2224 15944 2225 15940 2222 15933 2216 15931
2215 15928 2205 15933 2196 15932 2195 15934
2193 15934 2192 15936 2186 15945 2188 15961
2194 15967 2198 15977 2206 15980 2207 15980
$$
JVCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 9:14 PM HST, 5 hours 36 minutes earlier.
Area forecast discussion, Feb 20, 9:14 PM HST, 5 hours 36 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 914 PM HST Fri Feb 20 2026 .SYNOPSIS... Breezy trades will continue for one more day, but will gradually ease by this evening. As a disturbance moves overhead today, expect increasing chances for heavy rain and isolated thunderstorms over the western end of the state, and the wet weather will continue into the weekend. Strengthening trades early next week will return a more typical windward and mauka focused shower pattern, followed by more stable conditions by mid to late week. && .SHORT TERM UPDATE... Periods of heavy showers were observed over Kauai and Oahu this evening with 1 to 3 inches of rainfall observed in a three to six hour time period over portions of the Koolau Mountains on Oahu. A combination of a passing upper level trough will continue to set the state for an unstable atmosphere lingering into Saturday morning. This large scale instability will be enhanced by low level convergence bands enhancing the threat for flash flooding into the morning hours. && .PREV DISCUSSION... Issued at 404 PM HST Fri Feb 20 2026 Water vapor imagery is showing a short-wave trough approaching the state this afternoon from the west, which should help produce showers and isolated thunderstorms over the western half of the state tonight. A Flood Watch remains in effect for Kauai and Niihau through tonight, and the latest HREF model agrees with the heaviest rainfall rates occurring during the evening and overnight hours. Unstable and showery conditions should persist on Saturday, but the greatest flooding risk should be tonight as the upper trough swings through Kauai. Over on Oahu, we are seeing showers training along the Ko'olau Range this afternoon. Low level winds have weakened and veered toward the east-southeast and we are seeing a plume of moisture drifting towards Oahu from Molokai. Training showers will likely continue along the Ko'olau range through this evening, which will lead to rises along the streams and some minor flooding possible along low lying areas. For the most part, rainfall rates have been holding in the 0.5 to 1 inch per hour rate, but rainfall rates could increase this evening as instability increases from the approaching upper level trough. The upper level trough should bring an increase of showers and isolated thunderstorms late tonight into Saturday for Oahu. For rest of the state, showers should be on the increase Saturday, with windward areas likely seeing the greatest shower coverage. Isolated thunderstorms will be possible, but if any thunderstorms do form, they will likely be brief and isolated. Some localized flooding impacts will be possible, especially windward areas. The summits of the Big Island could also see some snow showers Saturday afternoon, which may prompt a Winter Weather Advisory. By Sunday, the main moisture axis should lift off to our north and while conditions aloft will still be unstable, we will lack the moisture on Sunday. So overall Sunday should start off fairly nice, with sea breezes developing during the day. Sea breezes should allow for some afternoon clouds and showers over interior and mountain areas. Any showers that do develop could be heavier than usual due to the instability aloft. Beyond the weekend, model guidance suggests the main band of moisture staying north of the state through Monday. As high pressure builds north of the state Monday night into Tuesday, this band of moisture will ride in with the returning trade winds Tuesday into Tuesday night. By the second half of next week, mid- level ridging is expected to build overhead, supporting a more stable pattern with moderate to breezy trade winds. && .AVIATION... Issued at 404 PM HST Fri Feb 20 2026 Trade winds will weaken this evening and Saturday as the pressure gradient weakens and an upper level trough moves over the islands from the west. Showers are expected to increase in coverage from west to east tonight through Saturday. We expect localized MVFR and isolated IFR in the strongest showers. AIRMET Sierra is in effect for mountain obscuration above 2 kft for north through southeast Oahu, east Maui, and north and east Big Island due to showers. AIRMET Tango remains in effect for tempo moderate turbulence below 8000 feet over leeward sides of the islands as a result of continued breezy low level winds. Conditions are expected to improve as winds weaken tonight. && .MARINE... Fresh to locally strong trades will begin to ease over the weekend as a gale to the northwest lifts northward and away from the region. Winds will become light enough for a localized land and sea breeze regime to become established over the weekend. Seas will respond by gradually lowering, likely falling below the 10 ft Small Craft Advisory level by Saturday. In addition to the winds and seas, expect a wet pattern with isolated thunderstorms as an upper disturbance lingers in the area. Surf along exposed east-facing shores will remain rough, with heights hovering around advisory levels today. A downward trend will follow over the weekend as winds diminish locally and upstream of the state. Surf along exposed north- and east-facing shores will quickly build through the day Monday as a long-period north-northeast swell from a broad storm-force low evolves off the northwest Pacific coast this weekend. A large area of northerly gales between this system and a 1048 mb blocking high centered over the Aleutians will continue to expand southward through the weekend, with the head of the fetch reaching less than 1,000 nautical miles from the state. Heights will reach warning levels for exposed north- and east-facing shores by late Monday through Tuesday. Although a gradual downward trend is anticipated by midweek, additional pulses from this same system will keep surf above advisory levels for east-facing shores through much of the week. This swell direction will bring surf into some typically protected areas such as Kua Bay, West Maui, and exposed shores of Lanai. Other impacts from this north-northeast swell direction could include significant erosion along some coasts and accretion at other locations as sand shifts opposite the typical swell direction, particularly along north-facing shores. Additionally, overwash along vulnerable sections of coastline and roadways will be possible beginning Monday night during high tide cycles. Mariners can also anticipate harbor surges at Kahului and Hilo. Surf along exposed west-facing shores will rise early next week as a long-period northwest swell arrives from a recent broad storm- force low over the far northwest Pacific. && .HFO WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 AM HST Saturday for Niihau, Kauai and Oahu. High Surf Advisory until 6 AM HST Saturday for east facing shores of Kauai, Oahu, Molokai, Maui and the Big Island. Small Craft Advisory until 6 AM HST Saturday for Alenuihaha Channel-Big Island Windward Waters-Kaiwi Channel-Kauai Channel- Kauai Windward Waters-Maui County Windward Waters-Oahu Windward Waters-Pailolo Channel. && DISCUSSION...Bohlin AVIATION...Parker MARINE...Gibbs
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 5:10 PM HST | Areal Flood Advisory | HFO | Honolulu | 5 hr |
| Feb 20, 8:00 PM HST | Areal Flood Advisory | HFO | Kauai | 7 hr |
| Feb 21, 1:09 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Feb 21, 1:59 AM HST | Winter Weather Advisory | HFO | Hawaii | 29 hr |
| Feb 21, 3:35 AM HST | Flash Flood Warning | HFO | Honolulu | 11 hr |
Nearby
Flash Flood Warnings in Hawaii, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.